Homoclinic bifurcation to a transitive attractor of Lorenz type

C. Robinson*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

95 Scopus citations


The author proves that a cubic differential equation in three dimensions has a transitive attractor similar to that of the geometric model of the Lorenz equations. In fact, what is proved is that such an attractor results if a double homoclinic connection of a fixed point with a resonance condition among the eigenvalues is broken in a careful way.

Original languageEnglish (US)
Article number001
Pages (from-to)495-518
Number of pages24
Issue number4
StatePublished - 1989

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • General Physics and Astronomy
  • Applied Mathematics


Dive into the research topics of 'Homoclinic bifurcation to a transitive attractor of Lorenz type'. Together they form a unique fingerprint.

Cite this